Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi - I take Ativan sometimes ( .5 MG ) Would it kill me if I take 2 instead of 1? I have a very big meeting tomorrow and am already anxious about it, I have hear that 1 MG total ( which it would be ) is no issue at all. Just checking. Thanks
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.
I believe that I can help you.
Taking extra Ativan will not kill you, but it will make you dull and slow and less responsive. You might feel better but you will not be up to your maximum performance.
I would recommend that you do not have much caffeine before the meeting, and that you get a very good sleep tonight.
Taking fish oil or other sources of Omega 3-6-9 will also help.
Take your regular dose about an hour before your meeting, then take a few deep breaths before you go in, and walk in being as friendly as possible to everyone. That will put them and you at easyo.
Make sure that you are well-dressed for the occasion so that nothing else will distract you or keep you feeling anxious.
Remember that you have the power to make your best impression, and armed with that knowledge, you will do very well.
I wish you great success and shall keep you in my prayers.
Elliott, MAE, LPCC, NCC, CCMHC
Thank you for your answer! I dont know what it is, but, lately, I have a fear of losing control and I want to jump out of my skin, I am always moving and everyhting. I actually started trying magnesium Lactate and it truly is helping. I would LOVE to stay well away from Ativan as it is addicting. I just wanted to mkae sure there would be no issues. Thank you
I dont eat good at all either, and feel I am really lacking a ton of vitamins which may have an effect on my anxiety slash panic all the time.. Need to get healthier..
That feeling of wanting to jump out of your skin is characteristic of panic attacks, which is an acute form of anxiety. Although Ativan is helpful, another medication in the same class of drugs (benzodiazepine class of antianxiety medications) is alprazolam (Xanax) which will prevent panic attacks if you feel one coming on.
Not sure if this helps you, BUT, I have always been on edge meaning, if someone yelled boo at me while walking, I would probably fall over hahaha.. My mind is just always racing...
But I thought panic attacks only happen every so often, I feel I am always having a panic attack unless I am truly 10000% focused on something like watching tv or a movie.. very weird
If I have a few beers, I am very calm. But I know that is NOT the answer.
What was the diagnostic basis of being given Ativan and was it a family MD or a psychiatrist?
You said you have racing thoughts. Do any of these other criteria sound as if they fit your behavior and feelings?
It was just a family MD. I really should speak to a pscyh, but, I feel if I do that I may be crazy or something ( see fear of always something wrong ) I hate it. I have a lot of faith in the man above, but, I just hate this feeling. I wish I was feeling the way I feel when I have 3 or 4 beers in me all the time.
A) A distinct period of abnormally and persistently elevated, expansive or irritable mood, lasting at least 1 week (or any duration if hospitalization is necessary)
B) During the period of mood disturbance, three (or more) of the following symptoms have persisted (four if the mood is only irritable) and have been present to a significant degree:
1) inflated self-esteem or grandiosity
2) decreased need for sleep (e.g., feels rested after only 3 hours of sleep)
3) more talkative than usual or pressure to keep talking
4) flight of ideas or subjective experience that thoughts are racing
5) distractibility (i.e., attention too easily drawn to unimportant or irrelevant external stimuli)
6) increase in goal-directed activity (at work, at school, or sexually) or psychomotor agitation
7) excessive involvement in pleasurable activities that have a high potential for painful consequences (e.g., engaging in unrestrained buying sprees, sexual indiscretions, or foolish business investments)
C) The symptoms do not meet criteria for a Mixed Episode
D) The mood disturbance is sufficiently severe to cause marked impairment in occupational functioning or in usual social activities or relationships with others, or to necessitate hospitalization to prevent harm to self or others, or there are psychotic features.
E) The symptoms are not due to the direct physiological effects of a substance or a general medical condition.
hmmm I onyl have 1 of those, the impulse buying one
And the racing thoughts
Do you also have periods of depression?
Yea.. Another example - Lets say I am stopped at a traffic light, I feel like I sometimes just want to turn around or go through it because I feel like I am about to lose my mind or something. I do think it is panic.. Also, at night, right as I sall asleep, I sometimes jump or gasp for air, I mean the second I doze off. it is weird. Maybe I just need to meet with a good psych, I mean, I have no stress, I do well for myself, I have a heatlhy baby boy and a gorgeous wife, but, maybe thigns in the past like lsoing someone I really loved, who knows, but something is causing this.
Sounds like a panic attack/
I just thought anxiety and panic was if you were really stressed, and I am not...
I urge you see a specialist (psychiatrist). Some of us are more prone to anxiety and panic than others.
Ok, do you know of any webistes or what not whre I can do to find a real good one in my area by any chance?
And you have had trauma from loss in the past then the anxiety and panic, and easy startle response could mean another anxiety disorder: PTSD (posttraumatic stress disorder).
Go to www.psychologytoday.com and then enter your city and state. A list of local therapists will pop up.
You really should get a professional assessment.
Thank you so much for your time. I just dont want to be on MEDS, I dont... I will give high rating, thanks for all your help
In the meanwhile, get through tomorrow's important meeting.
PTSD is mostly treated by therapy and not meds.
I shall keep you and your beautiful family in my prayers.